My wife has been taking Ambien for many years. Has depression bad. Now trying to taper off Ambien slowly. 15mg now, 10mg for 2 weens then 5mg for 2 weeks. Having a lot of headaches after only 1 week. Any ideas?
My wife is tapering slowly off Ambien and has headaches, any ideas?
Added 12 Sep 2012:
Thank you all for your comments. Wife has been suffering from depression for over 1 1/2 years. Have taken her to many doctors and finally found good ones. Tops in their field. Is now on the max daily dose of Luvox (300mg) plus booster Anafranil (125mg) and when needed Klonopin. These drugs plus ERP has brought her back quite well. But she does have lapses. Question about Ambien due to doctor's order to reduce to 10 mg at bedtime. Will check with her about the continued reduction and schedule.
It is not a good idea to "wean off" a prescribed medication without the direction of the prescribing physician. That is who can best direct if this should be done and if so, how it should be done. To proceed any other way is to invite complication and possibly more health issues than before. Hope this helps.
Hi, condoking! Ambien can actually cause psychiatric symptoms in some patients - depression, suicidal thoughts, even hallucinations. Because it is habit-forming it can be dangerous to wean off too quickly. Hopefully, your wife is under a doctor's care and the headaches and any other unusual symptoms should be reported immediately. Best wishes, WildCat
Yes, I would definately recommend that your wife taper off far more slowly. Yes, with a doctor's instructions, but even then, a lot of doctors don't begin to realize how much slower the tapering needs to be. Have your wife set the pace as she feels okay with the lowering of the doses.
I tapered off Klonopin, very similar to Ambien, years ago. I had to go down by a crumb at a time, then wait a month for very severe depression to finally go away. If I had tapered off any more quickly, it would probably have been the end of me.
Hello condoking. Add my thoughts to the previous responses. Her taper is to quick. All hypnotics when its time to stop taking them, especially after being on them for long lengths of time require a very slow and gradual taper. I suggest your wife go 5mg per a two week period at a time. Then continue this formula untill the taper is completed. Regards pledge
I agree with Pledges answer doing a much slower taper. I am assuming her doctor is involved with this taper, but everyone is different is how they react to reducing a med. I would also suggest if she is not, that she see a psychiatirst for the depression if it is not related to the ambien. They are the best doctors to treat these conditions, & she should be on an antidepression medication too. She is fighting two different things here, & it can be much easier on her if she would be treated for the dpression. Just remember even using a psychiatrist it can take some time for most depression meds to work properly, & to find the right one for each individual. There is no reason for her to suffer from these conditions when help is available. Wishing her the best...
- Ambien Information for Consumers
- Ambien Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ambien (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Jan 2010 • 2 answers
Posted 3 Dec 2010 • 2 answers
My wife gets headaches and at the same time she develops lumps on her head, what could be the cause?
Posted 7 Jan 2011 • 1 answer
I have been on Methadone for almost 3 years and I am finallly tapering slowly. but lately I have ha?
Posted 16 Nov 2011 • 2 answers
Posted 22 Apr 2015 • 3 answers